PALS Megacode 7 Out-of-HospitalHurry, don’t let time run out!Sorry, time is up!0 Hours 0 mins 0 secsStep 1 of 911%You are a healthcare provider working on an ALS ambulance. You are dispatched to the home of a 14-year-old female who has experienced a perceived syncopal episode. Your response time to the scene is 6 minutes. Upon arrival, you notice that the front door of the house is open. You approach the door and announce your department. You hear an adult calling out for help. You enter the home and find the 7-year-old child lying supine on the living room floor. The adult identifies themselves as their mother, and reports that her child collapsed suddenly and that they’re unable to wake them up. A rapid initial impression (ABCs) reveals the following:Appearance: Unconscious, unresponsiveBreathing: Inadequate breathing, decreased respiratory effortCirculation: Peripheral cyanosis1. A rapid initial impression reveals that the child is unresponsive. What are your initial actions?* Establish IV access and push fluids Attach a cardiac monitor and perform a rhythm check Conduct a primary assessment Perform a head tilt-chin lift to open a patent airway You perform a head tilt-chin lift to open a patent airway and secure it using an oropharyngeal airway.2. What are your next actions?* Attach a cardiac monitor and obtain an ECG Provide ventilatory support with supplemental oxygen via BVM Conduct a primary assessment Establish IV access and push fluids Your ALS partner has started providing ventilatory support with supplemental oxygen via BVM The patient is attached to a cardiac monitor and pulse oximeter. Peripheral IV access is established. You conduct a rapid, hands-on primary assessment using the ABCDE approach which reveals the following:Airway: Patent, not maintainable voluntarilyBreathing: RR 47/min, SpO2 90%, ineffectiveCirculation: HR 65/min, BP 90/50, normal CRTDisability: Unresponsive, constricted pupils bilaterallyExposure: Pale, afebrile, peripheral cyanosis3. What type and severity of respiratory emergency is occurring in the given scenario?* Disordered control of breathing leading to respiratory distress Lower airway obstruction leading to respiratory failure Upper airway obstruction leading to respiratory distress Lung tissue disease leading to respiratory failure You have identified that the patient is experiencing respiratory distress resulting from disordered control of breathing.4. Which of the following combinations of clinical conditions can lead to disordered control of breathing?* Croup, bronchiolitis, pneumonia Pulmonary edema, drug overdose/poisoning, foreign body obstruction Increased intracranial pressure, drug overdose/poisoning, seizures Bronchiolitis, pulmonary edema, asthma You conduct a rapid secondary assessment using the SAMPLE approach which reveals that the mother keeps prescription morphine in the house. You ask the mother to confirm if the pill bottle is in a secure place. They check their purse and discover that the bottle is empty. You are now suspecting that the respiratory distress is being induced by an opioid overdose.5. What are your next actions?* Intubate the patient using an ETT Administer a fluid bolus of 20 ml/kg Administer naloxone Transport the patient to the hospital You decide to administer naloxone (Narcan) as it is likely to rapidly reverse the opioid-induced respiratory depression the patient is experiencing with an effect that will be almost immediate.6. What initial dose of naloxone should you administer?* 0.01 mg/kg IVP 0.1 mg/kg IVP 0.5 mg/kg IVP 0.05 mg/kg IVP You administer naloxone 0.01 mg/kg IVP with no change in condition. You decide to administer a second dose of naloxone.7. What dose of naloxone should you administer?* 0.05 mg/kg IVP 0.5 mg/kg IVP 0.01 mg/kg IVP 0.1 mg/kg IVP A second dose of naloxone is administered and reveals a near immediate improvement. The patient regains consciousness and begins moving their extremities. They are trying to speak but have an advanced airway in place.8. What are your next actions?